Access Restriction

Author Hstad, Johan
Source ACM Digital Library
Content type Text
Publisher Association for Computing Machinery (ACM)
File Format PDF
Copyright Year ©2001
Language English
Subject Domain (in DDC) Computer science, information & general works ♦ Data processing & computer science
Subject Keyword Inapproximability ♦ NP-hard optimization problems ♦ Linear equations ♦ Max-sat ♦ Probabilistically checkable proofs
Abstract We prove optimal, up to an arbitrary ε > 0, inapproximability results for Max-E $\textit{k}-Sat$ for $\textit{k}$ ≥ 3, maximizing the number of satisfied linear equations in an over-determined system of linear equations modulo a prime $\textit{p}$ and Set Splitting. As a consequence of these results we get improved lower bounds for the efficient approximability of many optimization problems studied previously. In particular, for Max-E2-Sat, Max-Cut, Max-di-Cut, and Vertex cover.
ISSN 00045411
Age Range 18 to 22 years ♦ above 22 year
Educational Use Research
Education Level UG and PG
Learning Resource Type Article
Publisher Date 2001-07-01
Publisher Place New York
e-ISSN 1557735X
Journal Journal of the ACM (JACM)
Volume Number 48
Issue Number 4
Page Count 62
Starting Page 798
Ending Page 859

Open content in new tab

   Open content in new tab
Source: ACM Digital Library